Delay geometric Brownian motion in financial option valuation

Mao, Xuerong and Sabanis, Sotirios (2013) Delay geometric Brownian motion in financial option valuation. Stochastics: An International Journal of Probability and Stochastic Processes, 85 (2). pp. 295-320. ISSN 1744-2508

[thumbnail of MaoSabanis_final_Version.pdf] PDF. Filename: MaoSabanis_final_Version.pdf

Download (247kB)


    Motivated by influential work on complete stochastic volatility models, such as Hobson and Rogers [11], we introduce a model driven by a delay geometric Brownian motion (DGBM) which is described by the stochastic delay differential equation dSðtÞ ¼ mðSðt 2tÞÞSðtÞdt þ VðSðt 2tÞÞSðtÞdWðtÞ. We show that the equation has a unique positive solution under a very general condition, namely that the volatility function V is a continuous mapping from Rþ to itself. Moreover, we show that the delay effect is not too sensitive to time lag changes. The desirable robustness of the delay effect is demonstrated on several important financial derivatives as well as on the value process of the underlying asset. Finally, we introduce an Euler–Maruyama numerical scheme for our proposed model and show that this numerical method approximates option prices very well. All these features show that the proposedDGBMserves as a rich alternative in modelling financial instruments in a complete market framework.

    ORCID iDs

    Mao, Xuerong ORCID logoORCID: and Sabanis, Sotirios;